MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TUBULAR ANGULATED WRENCH

SMITH & NEPHEW, INC. TUBULAR ANGULATED WRENCH
Model Number 103000
Medical Device Problem Code Corroded (1131)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, a ratchet wrench was seen to stick, a universal chuck did not tighten properly, a tubular angulated wrench was rusty, a drill tissue protector - long and a depth gauge short were bent.As this was notice in a field inspection, not patient was involved.
 
Additional Manufacturer Narrative
H3, h6: the associated device, intended for use in treatment, was returned for evaluation.A visual inspection of the returned tubular angulated wrench confirmed it has discoloration in the metal.The device also has excessive wear usage.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
TUBULAR ANGULATED WRENCH
Common Device Name
WRENCH
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11806441
Report Number1020279-2021-03997
Device Sequence Number19744513
Product Code HXC
UDI-Device Identifier03596010031884
UDI-Public03596010031884
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number103000
Device Catalogue Number103000
Device Lot Number18GK00025
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2021
Initial Date Received by Manufacturer 04/19/2021
Supplement Date Received by Manufacturer08/07/2021
Initial Report FDA Received Date05/11/2021
Supplement Report FDA Received Date08/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1